Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
truckg

6 Months Post-Juvederm for Acne Scars: My Results + hyaluronidase dangers?

About six months ago I had Juvederm injected into various locations in my cheeks and jawline to try to improve the appearance of rolling and other atrophic acne scars. For the first few days things looked wonderful. It was probably a combination of swelling and the fact that the Juvederm hadn't yet dispersed to the edges of the scars. Months later, a few of the scars look less obvious, but others look more obvious now. I think some scars were made more pronounced because the Juvederm filler settled/dispersed around some scars creating a crater-like or donut effect.

Though it has been 6 months, the cratering effect remains. I don't know how long this stuff is going to stick around, and I've heard that it can linger for more than a year.

My questions:

1) Does anyone know whether other fillers (like cosmoplast/collagen) might be better for atrophic acne scars and might be less likely to disperse around the scar tissue?

2) I am considering hyaluronidase to dissolve the hyaluronic acid-based Juvederm product, but worry that hyaluronidase might cause my own natural collagen to break down and be dissolved. Has anyone heard of this happening with hyaluronidase? The problem in my situation is that I don't have a single isolated lump into which hyaluronidase could be injected in one injection. Instead, I have added volume (the Juvederm) around several scarred areas, and I'm worried that injecting hyaluronidase all over the place could dissolve or break down my own valuable fat and collagen leaving me worse off than I was pre-Juvederm. Or is hyaluronidase totally safe in this regard?

Here's some info about using hyaluronidase to dissolve certain fillers: http://www.skinandaging.com/article/6761

Interestingly, one of the plastic surgeons referenced in the article is very near me in Newport Beach, CA, and I have been in touch with him regarding the use of hyaluronidase for this purpose. He believes it wouldn't be a problem, but I am still hesitant given that I heard from another doctor in LA that hyaluronidase can break up our own collagen (though the Newport Beach surgeon says this is hogwash).

Thanks in advance for any info!

Share this post


Link to post
Share on other sites

I don't know the answer, but you are wise to be cautious. I would do more research before you consider this. I know from experience, that things we spend our money on can make the situation worse. I no longer trust Dr.s saying its safe- would they do it to their own faces? That would be the ultimate test and it won't happen. I am very frustrated to hear that juvederm didn't work well for you, as that was going to be my "next" hope after my spot dermabrasion and ActiveFX.

Just a thought to consider: maybe you just got use to seeing the scars plumped up from the juve, and the gradual wearing off is making them look worse to you because you've forgotten how they were. I say this because my skin looked amazing the year I did IPL and then the scars started caving in and I thought it had ruined my face. But when I looked at my before pics, I could see that it was the way my skin use to be. It is so hard to enjoy a temporary improvement and then see the truth reappear.

Best of luck to you and keep us updated.

Share this post


Link to post
Share on other sites
About six months ago I had Juvederm injected into various locations in my cheeks and jawline to try to improve the appearance of rolling and other atrophic acne scars. For the first few days things looked wonderful. It was probably a combination of swelling and the fact that the Juvederm hadn't yet dispersed to the edges of the scars. Months later, a few of the scars look less obvious, but others look more obvious now. I think some scars were made more pronounced because the Juvederm filler settled/dispersed around some scars creating a crater-like or donut effect.

Though it has been 6 months, the cratering effect remains. I don't know how long this stuff is going to stick around, and I've heard that it can linger for more than a year.

My questions:

1) Does anyone know whether other fillers (like cosmoplast/collagen) might be better for atrophic acne scars and might be less likely to disperse around the scar tissue?

2) I am considering hyaluronidase to dissolve the hyaluronic acid-based Juvederm product, but worry that hyaluronidase might cause my own natural collagen to break down and be dissolved. Has anyone heard of this happening with hyaluronidase? The problem in my situation is that I don't have a single isolated lump into which hyaluronidase could be injected in one injection. Instead, I have added volume (the Juvederm) around several scarred areas, and I'm worried that injecting hyaluronidase all over the place could dissolve or break down my own valuable fat and collagen leaving me worse off than I was pre-Juvederm. Or is hyaluronidase totally safe in this regard?

Here's some info about using hyaluronidase to dissolve certain fillers: http://www.skinandaging.com/article/6761

Interestingly, one of the plastic surgeons referenced in the article is very near me in Newport Beach, CA, and I have been in touch with him regarding the use of hyaluronidase for this purpose. He believes it wouldn't be a problem, but I am still hesitant given that I heard from another doctor in LA that hyaluronidase can break up our own collagen (though the Newport Beach surgeon says this is hogwash).

Thanks in advance for any info!

I'm in the same boat with restylane ( a similar product) I'm also scared to have it dissolved. I to had a donut hole effect from the restylane. To answer your question Silicone does not seem to create the same donut effect. I am going through silicone injections now but I may stop and wait untill the resty is totally gone. I have such a huge lump - this could take a couple of years - very depressing. I don't feel like waiting but at the same time I'm scared to dissolve it!

Share this post


Link to post
Share on other sites

The donut effect is from the person doing it. It's really important to get someone who is good at scar correction, but that's really hard to find.

Also, I believe if the scar is tethered, the donut effect can happen.

Definitely get something that is temporary, so if it looks bad you can get rid of it.

I don't know enough about dissolving it to say....

Fory, how is your restalyne lasting years? It usually only lasts 3-6 months. Are you sure you had restalyne?

Share this post


Link to post
Share on other sites

Hi

Yes it is definatly Restylane. It has been in there for 9 months so far. I had soooo much injected that it formed a big lump. The Resty will take a long time to dissolve possibly years if it forms a lump because the lump only has contact with itself not enough contact with the body. It will eventually dissolve but it will take a very long time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×